Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
200 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Are dehydration and lightheadedness side effects of Lasix overdose?

Answered by
Dr.
Dr. Albana Sejdini

General & Family Physician

Practicing since :2006

Answered : 6521 Questions

default
Posted on Tue, 2 Aug 2016 in General Health
Question: I take lasix for water retention. I think I took an extra one by mistake. I usually take 40mg. This was all this morning. Later today my mouth has felt like a cotton ball. When I would stand up I would get light headed. I also felt very nauseous, and would break out in a sweat. I drank a bottle of water and started to feel a little better. No more light headed. But now several hours later I am beginning to feel like tha again. I now am drinking another bottle of water. Do you think this is dehydration?
doctor
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer:
Dehydration and reduced blood pressure

Detailed Answer:
Hi,

I understand your concern.

From what you are reporting, what you are experiencing is due to dehydration and reduced blood pressure caused by taking double dose of Lasix.

I advise to take more water. Measure your BP. If still low, should take a salty drink I usually recommend to my patients:
mix Greek yogurt with water and little salt. Or you can have a coffee.

You'll be better soon.

Hope it helped
Dr.Albana
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Lasix

doctor1 MD

i am 72 yrs old and suffring from paralisis in right side since last 7 year ago .dr. advice to me on 4-1-2012 after addmite in his hospitl 5 days...

doctor1 MD

my husband is taking Isosobide mn 30 mg he has an defib implant his Bp has been going very high even after the Doc increased his Lisinopril to 40...

doctor1 MD

Hi there, I am an nursing student working as an ESN (Employed Student Nurse) in an acute medical unit. Today I worked with a pt who was 78yrs old...

doctor1 MD

My father is 71 years old, post colon cancer pt, (6 yrs clear), had knee surgery a few years ago; skin on both legs is shiny , mostly hairless...

doctor1 MD

I'm a 30 year old female with no prior health problems. For the last year or so I have had bouts or severe pitting edema in my legs and feet to the...

doctor1 MD

I have diabetes cholesterol and digestive problems My diabetes fluctuates many times high to low low to high. I go for motions 4 to 5 times a day....

doctor1 MD

I want to go for LASIK surgery, Could you please advise on how to choose and decide on same. What are the negatives of this surgery. Or is there...